CSN Login
Members Online: 17

erbitux Rash

lyolan1
Posts: 95
Joined: Jul 2009

Hello, I hope everyone is doing okay. I am going into my second week of radiation with 2 erbitux treatments down. The rash is very uncomfortable. It is dry and itchy. Any recommendations on a moisture cream? Alex.

newbride
Posts: 142
Joined: Jul 2009

My husband swears by Aquaphor he said it's the only thing that eases the discomfort

lyolan1
Posts: 95
Joined: Jul 2009

Hi Newbride, The aquaphor worked on the Erbitux? I thought that the aquaphor was for the burn durring radiation trreatment? Alex.

carolinagirl67's picture
carolinagirl67
Posts: 153
Joined: Jul 2009

Hello Alex,

Thought I would give you and update on my husband and hopefully your treatment goes as well as ours did. Not that we didn't have bad days but it is over now and we are moving on. He had his last radiation this morning! He played nine holes yesterday. He has lost 20lbs total and is weak but not beaten. Although he has no taste for anything, he is still eating and drinking by mouth. We did use the PEG but did not have to use it totally. He mainly drinks the ensure by mouth and lots of gatorade. We used the PEG mostly during the chemo when he felt too queasy to put food in his mouth. He never had any mouth sores and rinsed with salt water daily, I think that was a big factor in keeping the mouth healthy. I know you are in week two and before long you will be half way there. Do everything your DR tells you and stay ahead of your nutrition and that will help. Good Luck and keep us posted on your progress. Donna

pk's picture
pk
Posts: 192
Joined: Aug 2009

Last rad this morning. How wonderful. My husband has 4 to go and he will also be finished. He is extremely tired and weak too. Rests and sleeps alot. Trys to eat a little each day but it is tough. Hopefully healing and recovery will progress so as to get the feeding tube out sooner than later. Now if you could only go out for a wonderful dinner to celebrate!!!PK

newbride
Posts: 142
Joined: Jul 2009

To be honest not sure what was really working. He has a prescription that he is taking that is in the family of tetracycline he was taking that for about 2 weeks before he started using Aquahor. He always complained about his skin in general but never specified whether he was complaining about rash or burning. All I know is when he started using Aquahor his complaining stopped some what and when I asked how the rash etc was he kept saying it wasn't as bad so not sure really which helped more, but I think the aquahor was soothing and helped crustiness of the rash

Bonj
Posts: 17
Joined: Aug 2009

You are still early in, so your rash may not be that bad, but aquaphor and bag balm work well for the hands and cracked fingers. When it got to be unbearable my husband would put either on, with cotton gloves and it would help keep his hands under control. For an overall moisture cream though he would use Gold Bond creams.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network